What is Concerta?

Concerta is a prescription drug that forms part of the treatment for attention deficit hyperactivity disorder, ADHD. You may know it with other brand names like Metadate, Ritalin and Methylin. It goes with the generic name methylphenidate. It acts by stimulating some sections of the central nervous system.

Concerta Overdose Symptoms

“Concerta is a prescription drug that forms part of the treatment for attention deficit hyperactivity disorder, ADHD.” If you or someone you know has overdosed on Concerta, you should seek emergency medical help. Contact the nearest healthcare center or call 911. Those who receive prompt treatment have high chances of recovery. The signs of an overdose on Concerta vary depending on a number of factors like actual dose taken and other medicines and/or drugs taken in combination and other factors.

According to Janssen Pharmaceuticals, Inc., in 2011, more than 5 percent of children and adolescents experience upper abdominal pain while taking Concerta and more than 10 percent of adults experience dry mouth, headache, insomnia, and loss of appetite.

Concerta overdose symptoms can include:

  • Vomiting
  • Convulsions
  • Muscle twitching
  • Sweating
  • Hallucinations
  • Increases hear rate
  • Blurred vision
  • Agitation
  • Dry mouth
  • Tremors
  • Euphoria
  • Confusion
  • Headache
  • Hypertension
  • Hyperactivity

If you start experiencing these symptoms, call for professional help immediately.

Treatment Options for Concerta Abuse

Concerta overdose treatment varies. If you seek emergency medical attention, the medical professionals may pump your stomach, using either drugs or pumps to flush out the drug from your system. Medium- to long-term treatment involves supportive care at a treatment facility. There, the healthcare providers will focus on treating the symptoms and causes of your drug abuse issues. Concerta overdose treatments include intravenous cardiovascular monitoring and line infusion of fluids.

If you are with a Concerta overdose patient, you should provide him or her with the needed supportive measures. Remember, the drug will overstimulate the patient. You should keep the patient away from other things that may contribute to more stimulation. Keep the airway free and protect the individual from seizures or further injury.

During rehab treatment for Concerta overdose symptoms, the healthcare provider should focus on improving the patient’s breathing and blood circulation. The medical attendants should put cooling measures in place to control hyperpyrexia if present.

Developing a Dependence

After continued use of the drug, some people develop a dependence on it. As you continue taking increasingly large doses of the drug, you may develop a tolerance for it. Over time, you may need to take the drug just to go about your daily activities. At this point, you will be hooked on the drug and if you try to stop, you may experience withdrawal symptoms, such as:

  • Panic attacks
  • Extreme hunger
  • Fatigue
  • Crankiness
  • Nightmares
  • Depression

Signs of Concerta Abuse and Addiction

“Some people start abusing the drug to feel high.” Many people slide into Concerta abuse gradually. Some people start abusing the drug to feel high. This is mostly because of the stimulating effect of the drug that increases a person’s alertness. There are also people who start taking it to reduce their weight and end up becoming dependent on the drug. Some students start taking it to improve their performance in school.

Signs of Addiction Include:

  • Restlessness
  • Hypomania
  • Delusions
  • Aggression
  • Depression
  • Preoccupation with the drug

 

Combining Concerta with other drugs or other substances, will have side effects that somme would find troubling. When mixing with alcohol with Concerta the side effects may include not feeling the effects of the alcohol, so one may drink more thus increasing the risk of alcohol poisoning, which can be fatal. Along with numbing the effects of the alcohol, one may see that the side effects of the Concerta will be amplified such as headaches,  dizziness and nausea.

When it comes to the amount of people who abuse this drug, the statistics are staggering. 6.4 million children between the ages of 4-17 have been diagnosed with ADHD. 1 in 3 college students have reported they have abused Concerta or similar ADHD medicines. This can result to overdose and in 2010 there was 15,585 ER visits due to ADHD medicine like Concerta.

Getting Help for Concerta Abuse

If you experience any of the above signs, you should seek help as soon as possible. Most addicts increase their intake gradually and eventually overdose. If you are an addict, you may not even know that you have overdosed until you begin experiencing the aforementioned Concerta overdose symptoms. There are outpatient treatment options for addicts. These are suitable for those who would like to continue with their daily activities while being treated. However, extended inpatient treatment programs have higher chances of success. This is because you are likely to dedicate yourself properly to the program under the conditions available in a rehabilitation facility. For more information on common Contera overdose symptoms, call 1-888-287-0471 Who Answers? .

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?